Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 9, NWS Charleston, SC

March 27, 20164 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Mar 27, 2016, 5:04 PM EDT for 4 counties in Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2016, 5:04 PM EDT (21:04 UTC)
Expired
Mar 27, 2016, 5:30 PM EDT
In force
26 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Bryan County, GA, Chatham County, GA, Liberty County, GA, McIntosh County, GA

The radar

The Charleston,SC radar (KCLX), 113 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2016-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1018 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2016-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1018 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
621 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

469 
WUUS52 KCHS 272104
SVRCHS
GAC029-051-179-191-272130-
/O.NEW.KCHS.SV.W.0009.160327T2104Z-160327T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
504 PM EDT SUN MAR 27 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  CHATHAM COUNTY IN SOUTHEASTERN GEORGIA...
  LIBERTY COUNTY IN SOUTHEASTERN GEORGIA...
  MCINTOSH COUNTY IN SOUTHEASTERN GEORGIA...
  BRYAN COUNTY IN SOUTHEASTERN GEORGIA...

* UNTIL 530 PM EDT

* AT 502 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 22 MILES NORTHEAST
  OF DARIEN...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HARRIS NECK...ST. CATHERINES ISLAND AND BLACKBEARD ISLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM HAS INCREASING ROTATION AND MAY PRODUCE
WATERSPOUTS NEAR THE INTRA-COASTAL AREA. MOVE QUICKLY TO A SAFE
SHELTER SUCH AS AN INTERIOR ROOM...A BATHROOM...CLOSET OR BASEMENT.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3167 8132 3180 8100 3171 8110 3162 8110
      3153 8115 3150 8123
TIME...MOT...LOC 2102Z 248DEG 24KT 3162 8120 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$
1 follow-up statement
248 
WWUS52 KCHS 272122
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
522 PM EDT SUN MAR 27 2016

GAC029-051-179-191-272131-
/O.EXP.KCHS.SV.W.0009.000000T0000Z-160327T2130Z/
CHATHAM GA-LIBERTY GA-MCINTOSH GA-BRYAN GA-
522 PM EDT SUN MAR 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR CHATHAM...LIBERTY...MCINTOSH
AND BRYAN COUNTIES WILL EXPIRE AT 530 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OFF THE COAST...
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HEAVY RAIN IS STILL
POSSIBLE IN THE WAKE OF THIS THUNDERSTORM.

LAT...LON 3167 8132 3180 8100 3171 8110 3162 8110
      3153 8115 3150 8123
TIME...MOT...LOC 2119Z 248DEG 24KT 3162 8120 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 4:13 PM EDT, 51 minutes earlier.

Area forecast discussion, Mar 27, 4:13 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
413 PM EDT SUN MAR 27 2016

.SYNOPSIS...
A WEAK WAVE OF LOW PRESSURE WILL CROSS THE AREA THIS EVENING. A
COLD FRONT WILL APPROACH THE AREA MONDAY...THEN MOVE OFFSHORE
MONDAY NIGHT. HIGH PRESSURE WILL BUILD IN FOR THE MIDDLE OF THE
WEEK BEFORE A STORM SYSTEM AFFECTS THE AREA DURING THE LATTER HALF
OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
MODERATE TO HEAVY PRECIPITATION IS WIDESPREAD THIS EVENING AS
ISENTROPIC ASCENT WITHIN A DEEP STREAM OF MOISTURE CONTINUES ALONG
A WARM FRONT STRETCHED ALONG THE SOUTHEASTERN SEABOARD. A WAVE OF
SURFACE LOW PRESSURE DEVELOPING IN RESPONSE TO A SHORTWAVE ALOFT
IS NOW ANALYZED JUST NORTH OF JACKSONVILLE FL...AND WILL CONTINUE
TO PROGRESS NORTH THROUGH THE AREA THIS EVENING. ALOFT...A BROAD
AREA OF 200 MB DIVERGENCE PASSING OVERHEAD WILL PROVIDE ADDITIONAL
DYNAMIC FORCING FOR ASCENT. ISOLATED EMBEDDED THUNDERSTORMS ARE
POSSIBLE INTO THE EVENING...AND DESPITE LITTLE TO NO INSTABILITY...
A DEVELOPING LOW LEVEL JET WILL SPELL A LOW RISK OF SEVERE
THUNDERSTORMS CONTAINING DAMAGING WINDS.

AS THE SURFACE WAVE MOVES UP THE MID-ATLANTIC COAST TONIGHT THE
BELT OF HIGHEST MOISTURE VALUES WILL SLIDE OFF THE COAST. A WEAK FRONT
WILL DRAG ACROSS THE AREA LATE AND A RELATIVE STRONG GRADIENT
BEHIND THIS FRONT WILL BRING A BRIEF INCREASED WESTERLY
DOWNSLOPING FLOW THAT WILL DRY THE LOW LEVELS SIGNIFICANTLY.
THIS...COMBINED WITH INCREASINGLY ZONAL FLOW ALOFT WILL LEAD TO
SLIGHT CHANCE POPS CONFINED MAINLY TO COASTAL AREAS BY SUNRISE.
ADDITIONALLY...GIVEN AMPLE SURFACE MOISTURE FROM THE RAINY WEEKEND
AND WEAK SUBSIDENCE ALOFT...PATCHY FOG IS POSSIBLE IF WIND SPEEDS
AT THE SURFACE REMAIN LIGHT. LOWS TONIGHT WILL BE IN THE LOWER 60S
FOR MOST.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
MONDAY...SURFACE LOW PRES WILL BE OFF THE SE NORTH CAROLINA COAST
AROUND DAYBREAK...DEEPENING AND MOVING TO THE NE. LOW LEVEL FLOW
VEERS MORE WESTERLY AND INDICATIONS THAT MID LVL NVA AND BUILDING
SUBSIDENCE WILL KEEP ANY LINGERING SHOWERS VERY ISOLATED EARLY TO
MID MORNING. THE MAIN COLD FRONT IS FORECAST TO HANG BACK DURING THE
AFTERNOON AND IT WILL DESTABILIZE. HOWEVER PWATS CONTINUE TO
STEADILY FALL BELOW 1 INCH AND WITH A SINKING W TO WSW FLOW IN THE
BOUNDARY LAYER WE EXPECT DRY WEATHER AND WARM CONDITIONS FOR THE
AFTERNOON HOURS GIVEN PERSISTENT MODEL TRENDS. WHILE WE CANNOT RULE
OUT A VERY ISOLATED SHOWER OR TSTM NEAR AN INLAND LEE-SIDE SURFACE
TROUGH...WE OPTED TO KEEP POPS SILENT. HIGH TEMPS SHOULD RISE TO THE
LOWER 80S WITH A FEW MID 80S IF SUNSHINE BECOMES PREVALENT AFTER
EARLY AFTERNOON.

THE TIMING OF THE COLD FRONT MOVING THROUGH THE AREA MONDAY NIGHT IS
A BIT SLOWER THAN PREVIOUS MODEL RUNS BUT OVERALL TEMP SCHEMES WERE
LOOKING GOOD WITH LOWS WELL INLAND IN THE UPPER 40S WITH MID 50S
CLOSE TO THE COAST.

TUESDAY...COOLER SURFACE HIGH PRESSURE CENTERED OVER THE GREAT LAKES
WILL BUILD INTO THE CAROLINAS WHILE AN UPPER RIDGE WILL BE MOVING
OVER THE MISSISSIPPI VALLEY. NORTHEAST WINDS AT THE SURFACE COMBINED
WITH NORTHWEST WINDS ALOFT WILL USHER IN COOLER TEMPERATURES TO OUR
REGION. SUNSHINE IS ON TAP WITH HIGHS RANGING FROM AROUND 70 NEAR
THE SANTEE COOPER LAKES OF SOUTH CAROLINA TO THE MID 70S ALONG AND
SOUTH OF I-16.

WEDNESDAY...SURFACE HIGH PRESSURE IS FORECAST TO SLIDE OFFSHORE OF
THE MID ATLC COAST TURNING AFTERNOON WINDS ONSHORE. THE ATMOSPHERE
STILL LOOKS DRY WITH PLENTY OF DEEP LAYERED RIDGING. THERE COULD BE
AN INCREASE IN HIGH CLOUDS AND PERHAPS SOME COASTAL STRATCU LATE.
HIGHS WILL WARM TO THE MID AND UPPER 70S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE RIDGE AXIS THAT WAS OVER THE EASTERN THIRD OF THE U.S. WILL
SHIFT OFFSHORE WEDNESDAY NIGHT WITH DRY WEATHER LIKELY TO HANG ON.
SURFACE LOW PRESSURE WILL MOVE FROM THE GREAT LAKES REGION
NORTHEASTWARD WHILE THE ACCOMPANYING FRONT STRETCHES SOUTHWARD INTO
THE CENTRAL GULF OF MEXICO. AS THIS FRONT MOVES EASTWARD SHOWERS
WILL DEVELOP ACROSS THE AREA ON THURSDAY. DEPENDING ON THE EXACT
LOCATION OF THE FRONT AND HOW MUCH MOISTURE IT TAPS...PERIODS OF
HEAVY RAIN AND STRONG THUNDERSTORMS COULD OCCUR THURSDAY INTO
FRIDAY. MODELS DIFFER REGARDING THE TIMING OF THE FRONTAL
PASSAGE...SO WENT WITH A BLEND THAT KEEPS SHOWERS ACROSS THE AREA
FRIDAY NIGHT INTO SATURDAY. DRIER CONDITIONS ARE EXPECTED LATE
SATURDAY OR SATURDAY NIGHT.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
TIMING OF PRECIP CONTINUES TO BE THE MAIN CHALLENGE IN THE
AVIATION FORECAST THROUGH THIS EVENING. IN SHOWERS AND
THUNDERSTORMS...MAINLY IFR CEILINGS/VISIBILITIES CAN BE EXPECTED
WITH BRIEF PERIODS OF VFR POSSIBLE BETWEEN STORMS. THE BAND OF
HIGHEST MOISTURE WILL SHIFT OFF THE COAST TONIGHT...TAKING THE
PRECIP WITH IT. WINDS WILL GRADUALLY VEER FROM EASTERLY TO
SOUTHERLY TO WESTERLY THROUGH THE MORNING HOURS AS A WEAK SURFACE
LOW PRESSURE WAVE CROSSES THE AREA AND MOVES OFF THE MID-ATLANTIC
COAST. MAINLY VFR CONDITIONS ARE EXPECTED AFTER SUNRISE MONDAY.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED THROUGH
WEDNESDAY. THERE WILL BE AN INCREASING POTENTIAL FOR FLIGHT
RESTRICTIONS LATE WEEK AS A FRONT APPROACHES THE REGION.

&&

.MARINE...
SHOWER AND THUNDERSTORM ACTIVITY WILL GRADUALLY SHIFT EAST OF THE
COASTAL WATERS LATE TONIGHT AS A WEAK COLD FRONT MOVES OVER THE
WATERS. BEHIND THE FRONT THE PRESSURE GRADIENT WILL TIGHTEN
BRIEFLY AS SURFACE LOW PRESSURE DEEPENING OFF THE NORTH CAROLINA
COAST ENHANCES LOW-LEVEL JETTING LOCALLY. SOUTHWEST WINDS WILL
REACH AS HIGH AS 15-20 KT AT TIMES LATE...WITH A FEW GUSTS AS HIGH
AS 25 KT POSSIBLE...ESPECIALLY BEYOND 30 NM FROM SHORE. SEAS WILL
AVERAGE 2-4 FT...WITH SEAS AS HIGH AS 5 FT OVER THE GEORGIA
OFFSHORE LEG. HAVE OPTED AGAINST ANY HEADLINES AT THIS POINT AS
ANY SMALL CRAFT ADVISORY LEVELS WINDS SHOULD BE VERY SHORT LIVED.

WSW FLOW EXPECTED TO PREVAIL ON MONDAY IN THE WAKE OF THE DEPARTING
LOW AND AHEAD OF A COLD FRONT. STRONGER FLOW NEAR 15 KT WITH SOME
HIGHER GUSTS ARE EXPECTED TO BE FURTHER OFF BEYOND 20 NM OF THE
SOUTH CAROLINA COAST DURING THE DAY. OVERALL 10 TO 15 KT WITH SEAS 2
TO 3 FT NEAR SHORE AND 3-4 FT WELL OFFSHORE.

THE COLD FRONT WILL MOVE THROUGH THE WATERS MONDAY NIGHT...ESPECIALLY
AFTER MIDNIGHT WITH WINDS VEERING N AND NNE LATE. THE SURGING DOES
NOT LOOK QUITE AS STRONG ON THE 12Z SUNDAY MODEL RUN BUT WE
MAINTAINED INCREASES TO 15 TO 20 KT AND SEAS 3 TO 5 FT BY TUESDAY...
HIGHER OFFSHORE WATERS. AT THIS TIME...CONDITIONS APPEAR TO BE JUST
BELOW ADVISORY CRITERIA UNLESS SOME LOCALIZED PINCHING DEVELOPS.

WEDNESDAY INTO THURSDAY...THE FLOW WILL GRADUALLY VEER FROM EAST TO
SOUTHEAST AND EVENTUALLY SOUTH ON THURSDAY. DURING THIS TIME WIND
SPEEDS WILL GRADUALLY INCREASE WITH NEAR SHORE SURGES ASSOCIATED
WITH THE SEA BREEZE EACH DAY. CONDITIONS WILL DETERIORATE THURSDAY
AS A COLD FRONT APPROACHES THE AREA AND SMALL CRAFT ADVISORY
CONDITIONS FOR AT LEAST SEAS APPEAR LIKELY OVER AT LEAST OUTER
GEORGIA WATERS AND PERHAPS IN PARTS OF THE NEAR SHORE SOUTH CAROLINA
MARINE LEGS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...CEB
SHORT TERM...
LONG TERM...MS
AVIATION...CEB
MARINE...CEB
Hazardous weather outlook, Mar 27, 4:14 PM EDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
414 PM EDT SUN MAR 27 2016

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-282015-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
414 PM EDT SUN MAR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

HEAVY RAINFALL...NUMEROUS TO WIDESPREAD SHOWERS WITH A FEW
THUNDERSTORMS WILL IMPACT MUCH OF SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA THROUGH TONIGHT. RAIN MAY BECOME LOCALLY HEAVY
AT TIMES RESULTING IN LOCALIZED FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR
LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE
NATIONAL WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-282015-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
414 PM EDT SUN MAR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Mar 27, 11:10 AM EDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1110 AM EDT SUN MAR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     3 NNW RIDGELAND         32.51N  81.00W
03/26/2016                   JASPER             SC   911 CALL CENTER

            TREE REPORTED DOWN ON GRAYS HWY NEAR THE INTERSECTION
            WITH LOG HALL RD.

&&

EVENT NUMBER CHS1600164

JMC
Local storm report, Mar 27, 11:30 AM EDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1130 AM EDT SUN MAR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     TSTM WND DMG     1 SSE CAPTOLO           32.61N  81.59W
03/26/2016                   SCREVEN            GA   911 CALL CENTER

            MULTIPLE TREES REPORTED DOWN ALONG HALCYONDALE RD. TIME
            ESTIMATED BASED ON RADAR.

&&

EVENT NUMBER CHS1600165

JMC
Local storm report, Mar 27, 11:58 AM EDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1158 AM EDT SUN MAR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     3 W CAPTOLO             32.63N  81.65W
03/26/2016                   SCREVEN            GA   911 CALL CENTER

            REPORTED RESIDENTIAL STRUCTURE ROOF COLLAPSE ON CAPTOLA
            ROAD NEAR WAGON ROAD. NO REPORTED INJURIES. TIME
            ESTIMATED BASED ON RADAR.

&&

EVENT NUMBER CHS1600166

JMC
Special weather statement, Mar 27, 3:58 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EDT SUN MAR 27 2016

GAZ137>141-272045-
COASTAL MCINTOSH GA-INLAND MCINTOSH GA-INLAND LIBERTY GA-LONG GA-
COASTAL LIBERTY GA-
358 PM EDT SUN MAR 27 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...MCINTOSH
AND LONG COUNTIES UNTIL 445 PM EDT...

AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EVERETT...OR 8 MILES SOUTHEAST OF GARDI...
MOVING EAST AT 40 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
DARIEN...TIBET...JONES...TOWNSEND...CRESCENT...SAPELO ISLAND...RIDGEVILLE
AND SHELLMAN BLUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND MAY LEAD TO
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3129 8142 3133 8144 3140 8158 3147 8161
      3152 8166 3152 8167 3154 8166 3163 8178
      3165 8144 3164 8143 3165 8130 3167 8129
      3168 8110 3165 8109 3140 8123 3137 8122
      3135 8124 3130 8122 3129 8124
TIME...MOT...LOC 1958Z 252DEG 35KT 3146 8169
Special weather statement, Mar 27, 4:47 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
447 PM EDT SUN MAR 27 2016

GAZ116-117-119-138>141-272115-
COASTAL MCINTOSH GA-INLAND MCINTOSH GA-COASTAL BRYAN GA-
INLAND LIBERTY GA-INLAND BRYAN GA-COASTAL CHATHAM GA-
COASTAL LIBERTY GA-
447 PM EDT SUN MAR 27 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM...LIBERTY...
MCINTOSH AND BRYAN COUNTIES UNTIL 515 PM EDT...

AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HARRIS NECK...OR 17 MILES EAST OF TIBET...
MOVING NORTHEAST AT 35 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
SAVANNAH...WILMINGTON ISLAND...MONTGOMERY...RICEBORO...SKIDAWAY ISLAND...
RETREAT...CRESCENT AND WASSAW ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND MAY LEAD TO
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3171 8145 3180 8129 3179 8126 3177 8127
      3175 8125 3183 8124 3199 8096 3189 8090
      3171 8110 3162 8110 3155 8114 3147 8139
TIME...MOT...LOC 2046Z 238DEG 29KT 3162 8131

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 12:54 PM EDTAreal Flood AdvisoryCHSBryan, Chatham, Effingham81 min
Mar 27, 3:58 PM EDTSpecial Weather StatementCHSMcIntosh47 min
Mar 27, 4:47 PM EDTSpecial Weather StatementCHSMcIntosh28 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.